Alert archive / Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 12, NWS Blacksburg, VA

April 26, 2015Smyth County, Tazewell County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 26, 2015, 12:21 AM EDT for Smyth County, Tazewell County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2015, 12:21 AM EDT (04:21 UTC)
Expired
Apr 26, 2015, 12:45 AM EDT
In force
24 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Smyth County, VA, Tazewell County, VA

The radar

The Roanoke radar (KFCX), 129 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 444 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
444 m²/s²
0-3 km storm-relative helicity
493 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WUUS51 KRNK 260421
SVRRNK
VAC173-185-260445-
/O.NEW.KRNK.SV.W.0012.150426T0421Z-150426T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1221 AM EDT SUN APR 26 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWESTERN VIRGINIA...
  NORTHWESTERN SMYTH COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 1245 AM EDT

* AT 1221 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALLISON
  GAP...MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  MARION...
  SALTVILLE...
  BROADFORD...
  NEBO...
  AND ALLISON GAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3695 8182 3696 8178 3703 8181 3704 8181
      3698 8141 3678 8147 3686 8177 3693 8183
TIME...MOT...LOC 0421Z 283DEG 25KT 3696 8180 

HAIL...1.00IN
WIND...<50MPH
 
$$

RAB
2 follow-up statements
800 
WWUS51 KRNK 260438
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1238 AM EDT SUN APR 26 2015

VAC185-260447-
/O.CAN.KRNK.SV.W.0012.000000T0000Z-150426T0445Z/
TAZEWELL VA-
1238 AM EDT SUN APR 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN TAZEWELL COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED 
SOUTHEAST INTO SMYTH COUNTY AND WEAKENED...THEREFORE THE WARNING 
FOR SOUTHWEST TAZEWELL COUNTY HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3694 8182 3695 8180 3696 8175 3698 8171
      3693 8168 3694 8167 3695 8164 3699 8158
      3700 8153 3698 8141 3678 8147 3686 8177
      3693 8183
TIME...MOT...LOC 0437Z 283DEG 25KT 3693 8166 

$$

VAC173-260445-
/O.CON.KRNK.SV.W.0012.000000T0000Z-150426T0445Z/
SMYTH VA-
1238 AM EDT SUN APR 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR
NORTHWESTERN SMYTH COUNTY...

AT 1237 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BROADFORD...
MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MARION...
SALTVILLE...
BROADFORD...
NEBO...
AND ALLISON GAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3694 8182 3695 8180 3696 8175 3698 8171
      3693 8168 3694 8167 3695 8164 3699 8158
      3700 8153 3698 8141 3678 8147 3686 8177
      3693 8183
TIME...MOT...LOC 0437Z 283DEG 25KT 3693 8166 

HAIL...1.00IN
WIND...<50MPH
 
$$

RAB
404 
WWUS51 KRNK 260446
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1246 AM EDT SUN APR 26 2015

VAC173-260456-
/O.EXP.KRNK.SV.W.0012.000000T0000Z-150426T0445Z/
SMYTH VA-
1246 AM EDT SUN APR 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHWESTERN SMYTH COUNTY HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3694 8182 3695 8180 3696 8175 3698 8171
      3693 8168 3694 8167 3695 8164 3699 8158
      3700 8153 3698 8141 3678 8147 3686 8177
      3693 8183
TIME...MOT...LOC 0445Z 283DEG 25KT 3693 8166 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:48 PM EDT, 4 hours 33 minutes earlier.

Area forecast discussion, Apr 25, 7:48 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT SAT APR 25 2015

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO SHIFT OFF THE COAST TODAY AS A LOW
PRESSURE SYSTEM PUSHES EAST FROM THE CENTRAL PLAINS...BRINGING RAIN
TO THE CENTRAL APPALACHIANS TODAY AND TONIGHT. THE SYSTEM WILL EXIT
TO THE EAST SUNDAY MORNING...WITH HIGH PRESSURE BUILDING IN FROM THE
WEST DURING THE AFTERNOON. ANOTHER LOW PRESSURE SYSTEM IS EXPECTED
TO AFFECT THE SOUTHEAST AND MID ATLANTIC REGION DURING THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 345 PM EDT SATURDAY...

LATEST VISIBLE SATELLITE IMAGES SHOW CLEARING UPSTREAM ACROSS ERN
KY AND TN. THIS IS ALLOWING TEMPS TO SURGE AND LOW LEVEL
INSTABILITY IS INCREASING WITH CAPE VALUES NOW AOA 2000J/KG. THIS
IS SETTING THE STAGE FOR VIGOROUS CONVECTION TO OCCUR AND MOVE IN
OUR DIRECTION. COOL AND STABLE AIR ANCHORED IN A WEDGE SITUATION
WILL PROHIBIT ANY STORMS FROM MOVING INTO THE REGION...THOUGH
EXTREME WESTERN AND SOUTHERN AREAS MAY BE VULNERABLE IF THE EDGES
OF THE WEDGE ERODE MORE THAN ANTICIPATED. THE NAM AND ITS
ASSOCIATED MESO MODELS HAVE BEEN HINTING AT THIS CONVECTION FOR
THE LAST FEW RUNS AND BELIEVE THIS MAY BE THE SOLUTION OF CHOICE.
HIGHEST PRECIPITATION AMOUNTS WILL BE FOUND FROM THE MOUNTAIN
EMPIRE REGION THROUGH NORTHWEST NORTH CAROLINA BUT WILL TEMPER QPF
AMOUNTS DOWN FROM RAW MODEL OUTPUT IN ANTICIPATION OF CONVECTION
WEAKENING AS IT ENCOUNTERS LESS FAVORABLE CONDITIONS. WILL HAVE TO
KEEP AN EYE ON EXACTLY HOW THINGS UNFOLD TO SEE IF ANY SEVERE OR
HYDRO CONCERNS WILL AFFECT EXTREME SW PORTION OF OUR AREA BUT IT
CURRENTLY LOOKS LIKE WE WILL GET BY WITHOUT ANY SIGNIFICANT
PROBLEMS.

ALL OF THIS IS BEING DRIVEN BY A WARM FRONT DRAPED OVER THE REGION
EXTENDING FROM A LOW PRESSURE SYSTEM MOVING OUT OF THE MID
MISSISSIPPI VALLEY. THE LOW WILL CROSS OUR REGION TONIGHT INTO
SUNDAY AND BRING AN END TO THE BULK OF THE PRECIPITATION. TEMPS
SHOULD PUSH UPWARDS LATE TOMORROW IN ANTICIPATION OF SOME LATE
BREAKS OF SUN BUT FOR THE MOST PART WE ARE LOOKING AT COOL AND
DAMP CONDITIONS WITH TEMPS WELL BELOW NORMAL TO CLOSE OUT THE
WEEKEND.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 330 PM EDT SATURDAY...

DEEP UPPER LEVEL TROUGH IS FORECAST TO REMAIN POSITIONED OVER THE
WESTERN ATLANTIC THE FIRST HALF OF NEXT WEEK.  THIS WILL PROMOTE
COOL NORTHERLY FLOW ACROSS THE MID ATLANTIC YIELDING COOLER THAN
NORMAL TEMPERATURES.

A SHORT WAVE EMBEDDED WITHIN THE UPPER LOW WILL CROSS THE FORECAST
AREA FROM THE NORTHWEST ON MONDAY.  THIS FEATURE WILL RESULT IN
MAINLY CLOUD COVER...BUT SOME INSTABILITY PER LATE APRIL SUN...CAPE
OF 100-200 J/KG...MAY SPAWN A FEW SHOWERS...ESP ACROSS THE MTNS
OF WV AND VA HIGHLANDS. WITH 850MB TEMPS NEAR 0C...CAN NOT TOTALLY
RULE OUT A FEW FLAKES OF SNOW MIXING IN...ESPECIALLY AT ELEVATIONS
ABOVE 3500 FT...BUT CERTAINLY NOTHING OF ANY CONSEQUENCE.

FOR TUESDAY...THE UPPER TROUGH SHIFTS A BIT MORE OFFSHORE ALLOWING
FOR LESS CLOUDS...MORE SUN AND BETTER DRYING. TEMPERATURES ALOFT
WARM A FEW DEGREES WHICH SHOULD PROMOTE SLIGHTLY WARMER BOUNDARY
LAYER TEMPERATURES...HIGHS TESTING 60 IN THE MOUNTAINS AND NEAR 70
IN THE PIEDMONT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 330 PM EDT SATURDAY...

AN AREA OF LOW PRESSURE WILL BE TRACKING ACROSS THE SOUTHERN PART OF
THE CONUS FOR MID WEEK. MODELS HAVE BEEN IN DISAGREEMENT AS TO HOW
THIS SYSTEM WILL TRACK ONCE IT REACHES OUR PART OF THE COUNTRY...
SOLUTIONS RANGING FROM A WELL DEVELOPED CYCLONE TO AN OPEN WAVE.
LATEST GUIDANCE SUGGESTS THE BULK OF THE UPPER LEVEL SUPPORT WILL
PASS SOUTH OF OUR REGION...HOWEVER...OPPORTUNITY STILL EXISTS FOR
NORTHWARD JOG OF STORM TRACK...SO WILL MAINTAIN AT LEAST A CHANCE
THREAT FOR WETTING RAIN IN THE WEDNESDAY-THURSDAY TIME FRAME.

IN ADDITION TO THE SOUTHERN STREAM SYSTEM...THERE IS ENERGY THAT IS
FORECAST TO DIVE SOUTHEAST FROM THE GREAT LAKES PROVIDING ANOTHER
OPPORTUNITY FOR COOL AIR TO INFILTRATE THE REGION FOR WEDNESDAY AND
THURSDAY.  RESIDENCE TIME OF THE COOL AIRMASS WILL BE DEPENDENT ON
WHETHER ANY PHASING TAKES PLACE BETWEEN THE SOUTHERN/NORTHERN STREAM
SHORT WAVES.  IF THE ENERGY PHASES AND A FULL BLOWN CYCLONE WRAPS UP
ALONG THE EAST COAST ON THURSDAY...THEN COOL NORTHERLY FLOW WILL
PERSIST INTO FRIDAY AND SATURDAY.  IF THE STREAMS DO NOT PHASE THEN
THE WAVE WILL BE MORE PROGRESSIVE AND PASS OFF THE COAST QUICKER
ALLOWING FOR CONDITIONS TO MODERATE AND DRY OUT FOR FRIDAY AND
SATURDAY.

FOR THIS FORECAST PACKAGE HAVE LEANED MORE TOWARD THE LESS AMPLIFIED
SOLUTION CONFINING PRECIP THREAT AND COOL AIRMASS TO THE WEDNESDAY-
THURSDAY PERIODS FOLLOWED BY A WARMUP FOR THE WEEKEND.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS OF 735 PM EDT SATURDAY...

IN-SITU WEDGE WILL REMAIN OVER THE AREA THROUGH MIDNIGHT. HIGH
CONFIDENCE OF WIDESPREAD LIFR STATUS...FOG AND DRIZZLE IN ALL BUT
KBLF.

CLUSTER OF THUNDERSTORMS WAS APPROACHING KLWB AT THE 00Z START OF
THE TAF FORECAST PERIOD SO HAVE ADDED T AND CB INTO THE FORECAST.

LARGER AREA OF THUNDERSTORMS IN WESTERN KENTUCKY IS EXPECTED TO
TRACK EAST AND REACH SOUTHWEST VIRGINIA MAINLY AFTER 03Z/11PM.
THE STORMS WILL WEAKEN AS THEY ENCOUNTER THE WEDGE AND STABLE AIR
OVER THE REGION BUT PRECIPITATION WILL STILL MOVE ACROSS THE AREA
BEFORE 12Z/8AM. OTHERWISE STRATUS AND DENSE FOG WILL PERSIST
OVERNIGHT.

LOWER CONFIDENCE ON THE WINDS TONIGHT AND SUNDAY. LOW PRESSURE
OVER KENTUCKY WILL MOVE EAST TONIGHT AND A LOW WILL DEVELOP OFF
THE CAROLINA COAST EARLY SUNDAY AND BECOME THE DOMINANT LOW. AS
THE LOW DEEPENS OFF THE COAST...WINDS WILL BECOME NORTH THEN
NORTHWEST. DO NOT ANTICIPATE MUCH IMPROVEMENT IN CEILINGS EAST OF
THE BLUE RIDGE ON SUNDAY UNTIL WINDS BECOME NORTHWEST. THIS MAY
NOT BE UNTIL LATE IN THE DAY...MAINLY AFTER 21Z/5PM.

EXTENDED AVIATION DISCUSSION...

FLYING CONDITIONS WILL CONTINUE TO IMPROVE SUNDAY EVENING AS THE
LOW PULLS FARTHER OFFSHORE AND WEAK HIGH PRESSURE BUILDS IN FROM
THE NORTHWEST...WITH MOST LOCATIONS BACK TO VFR BEFORE MIDNIGHT
MONDAY.

BREEZY NORTHWEST FLOW IS EXPECTED FOR MONDAY AND EARLY TUESDAY
WITH HIGH PRESSURE BUILDING IN FROM THE NORTHWEST...VFR
CONTINUES.

BY WEDNESDAY A SOUTHERN STREAM SYSTEM APPEARS TO MAINLY
AFFECT THE GULF COAST REGION TO THE CAROLINAS...BUT COULD SEE RAIN
AND/OR SUB VFR CEILINGS INTO THE DAN-BCB-BLF AREA...BUT CONFIDENCE
IS LOW AT THIS TIME.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...MBS
NEAR TERM...MBS
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS/MBS
Hazardous weather outlook, Apr 25, 3:33 PM EDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT SAT APR 25 2015

NCZ003>006-019-020-VAZ011-013-014-016>020-022>024-032>035-043>047-
058-059-WVZ042>044-507-508-261945-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES-PULASKI-
MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-
MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
333 PM EDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009-010-012-015-261945-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-
333 PM EDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LIGHT TO OCCASIONALLY MODERATE RAIN IS EXPECTED TONIGHT...ALONG
WITH THE POSSIBILITY OF A THUNDERSTORM. WITH SATURATED GROUND
ACROSS THE REGION FROM RECENT RAINFALL...SOME MINOR FLOODING WILL
BE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MBS

In the hours before

Special weather statement, Apr 25, 8:30 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EDT SAT APR 25 2015

VAC185-WVC055-089-260130-
TAZEWELL VA-SUMMERS WV-MERCER WV-
830 PM EDT SAT APR 25 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  TAZEWELL COUNTY IN SOUTHWESTERN VIRGINIA...
  SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 930 PM EDT

* AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BECKLEY TO
  NEAR WAR...MOVING TO THE EAST AT 25 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
  STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BLUEFIELD...
  PRINCETON...
  RICHLANDS...
  TAZEWELL...
  AND HINTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL WEAKEN MOVING EAST INTO THE COUNTY...SO MONITOR
LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION.

&&

LAT...LON 3715 8190 3724 8174 3721 8156 3727 8142
      3758 8119 3772 8097 3768 8088 3782 8094
      3787 8080 3784 8075 3771 8066 3735 8085
      3722 8128 3715 8133 3709 8127 3699 8147
      3699 8148 3700 8148 3702 8147 3696 8178
TIME...MOT...LOC 0026Z 284DEG 26KT 3778 8116 3730 8171

RS
Special weather statement, Apr 25, 9:28 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT SAT APR 25 2015

WVC055-089-260200-
SUMMERS WV-MERCER WV-
928 PM EDT SAT APR 25 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  NORTHEASTERN MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 1000 PM EDT

* AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR FLAT TOP...MOVING TO THE EAST AT 40 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  PIPESTEM...
  ELLISON...
  FLAT TOP...
  INDIAN MILLS...
  AND BLUESTONE DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

THIS STORM WILL LIKELY WEAKEN MOVING EAST...SO MONITOR LOCAL RADIO
AND TELEVISION FOR ADDITIONAL INFORMATION.

&&

LAT...LON 3754 8120 3758 8120 3760 8114 3759 8112
      3759 8109 3760 8109 3760 8108 3761 8106
      3762 8107 3766 8071 3746 8085 3752 8121
TIME...MOT...LOC 0126Z 270DEG 41KT 3757 8114

RS
Special weather statement, Apr 25, 9:43 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
943 PM EDT SAT APR 25 2015

VAZ009-260245-
SMYTH VA-
943 PM EDT SAT APR 25 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL SMYTH COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 1045 PM EDT

* AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR ALLISON GAP...MOVING TO THE
  EAST AT 25 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  SALTVILLE...
  CHILHOWIE...
  SUGAR GROVE...
  ALLISON GAP...
  AND QUARRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3694 8182 3695 8182 3676 8133 3672 8143
      3670 8155 3669 8153 3666 8155 3664 8161
      3664 8162 3679 8170 3693 8183
TIME...MOT...LOC 0141Z 287DEG 27KT 3688 8188

RS
Special weather statement, Apr 25, 10:56 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1056 PM EDT SAT APR 25 2015

WVZ043-044-507-508-260330-
EASTERN GREENBRIER WV-SUMMERS WV-WESTERN GREENBRIER WV-MONROE WV-
1056 PM EDT SAT APR 25 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  THE EASTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA...
  NORTHEASTERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  THE WESTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA...
  NORTH CENTRAL MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 1130 PM EDT

* AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR HIX...MOVING TO THE EAST AT 40
  MPH.

* PEA SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS
  FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL
  ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  LEWISBURG...
  RONCEVERTE...
  ALDERSON...
  HIX...
  AND FAIRLEA.

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.

LAT...LON 3799 8045 3769 8037 3764 8088 3768 8089
      3768 8088 3769 8088 3770 8089 3772 8089
TIME...MOT...LOC 0254Z 261DEG 34KT 3771 8082

AS
Special weather statement, Apr 25, 11:29 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1129 PM EDT SAT APR 25 2015

VAZ007-009-012-260430-
TAZEWELL VA-WYTHE VA-SMYTH VA-
1129 PM EDT SAT APR 25 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWESTERN VIRGINIA...
  WEST CENTRAL WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...
  SMYTH COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 1230 AM EDT

* AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LEBANON...
  MOVING TO THE EAST AT 40 MPH.

* PEA SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS
  FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL
  ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  SALTVILLE...
  SUGAR GROVE...
  MARION...
  BROADFORD...
  AND ALLISON GAP.

LAT...LON 3695 8182 3696 8178 3702 8181 3699 8142
      3695 8138 3698 8133 3698 8128 3675 8132
      3681 8172 3693 8183
TIME...MOT...LOC 0326Z 277DEG 34KT 3694 8196

AS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:30 PM EDTSpecial Weather StatementRNKTazewell60 min
Apr 25, 9:43 PM EDTSpecial Weather StatementRNKSmyth62 min
Apr 25, 11:29 PM EDTSpecial Weather StatementRNKSmyth61 min
Apr 26, 12:52 AM EDTSpecial Weather StatementRNKSmyth, Wythe38 min
Apr 26, 1:45 AM EDTAreal Flood AdvisoryRNKCarroll, Smyth, Tazewell, Wythe2 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.